Alert archive / Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 39, NWS Blacksburg, VA

April 9, 2020Henry County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 9, 2020, 4:45 AM EDT for Henry County, City of Martinsville, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2020, 4:45 AM EDT (08:45 UTC)
Expired
Apr 9, 2020, 5:15 AM EDT
In force
30 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Martinsville, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2020-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2020-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -144 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2020 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-144 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

128 
WUUS51 KRNK 090845
SVRRNK
VAC089-690-090915-
/O.NEW.KRNK.SV.W.0039.200409T0845Z-200409T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
445 AM EDT Thu Apr 9 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  The City of Martinsville in south central Virginia...
  Henry County in south central Virginia...

* Until 515 AM EDT.

* At 444 AM EDT, severe thunderstorms were located along a line
  extending from Fieldale to near Horse Pasture to Spencer, moving
  east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Martinsville...
  Spencer...
  Bassett...
  Axton...
  Leatherwood...
  Villa Heights...
  and Chatmoss.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for damaging winds, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3657 8005 3662 8005 3664 8006 3667 8006
      3668 8004 3678 8002 3681 8000 3678 7966
      3654 7972 3654 7992
TIME...MOT...LOC 0844Z 281DEG 32KT 3673 7996 3667 7996 3664 8002 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
2 follow-up statements
892 
WWUS51 KRNK 090907
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
507 AM EDT Thu Apr 9 2020

VAC089-690-090915-
/O.CON.KRNK.SV.W.0039.000000T0000Z-200409T0915Z/
City of Martinsville VA-Henry VA-
507 AM EDT Thu Apr 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR HENRY COUNTY AND THE CITY OF MARTINSVILLE...

At 506 AM EDT, severe thunderstorms were located along a line
extending from near Axton to Aiken Summit to near Price, moving east
at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Martinsville...
Spencer...
Bassett...
Axton...
Leatherwood...
Villa Heights...
and Chatmoss.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3657 8005 3662 8005 3664 8006 3667 8006
      3668 8004 3678 8002 3681 8000 3678 7966
      3654 7972 3654 7992
TIME...MOT...LOC 0906Z 281DEG 32KT 3663 7968 3658 7971 3655 7983 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
114 
WWUS51 KRNK 090915
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
515 AM EDT Thu Apr 9 2020

VAC089-690-090925-
/O.EXP.KRNK.SV.W.0039.000000T0000Z-200409T0915Z/
City of Martinsville VA-Henry VA-
515 AM EDT Thu Apr 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
HENRY COUNTY AND THE CITY OF MARTINSVILLE HAS EXPIRED...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been allowed to expire.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3657 8005 3662 8005 3664 8006 3667 8006
      3668 8004 3678 8002 3681 8000 3678 7966
      3654 7972 3654 7992
TIME...MOT...LOC 0915Z 281DEG 32KT 3662 7959 3657 7962 3654 7974 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:13 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 9, 3:13 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
313 AM EDT Thu Apr 9 2020

.SYNOPSIS...
A strong cold front slides east across the area this morning.
Expect cooler temperatures as we head into Saturday, with high
pressure overhead. Another storm system arrives Sunday into
Monday with more rain.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 300 AM EDT Thursday...

Two threats to deal with this period. First will be line of
convection moving across WV/KY making inroads toward our SE
WV/far SW Va counties between 2am-3am. Appears instability is
lacking and higher shear remains west of the line. Still
momentum transfer and forward speed of line enough to be
concerned with strong winds.

This line looks to move across our forecast area before dawn,
and should be exiting the piedmont by 7am.

Behind the front a strong low level jet will ramp up and with a
gradient tightens. Forecast soundings suggest wind advisory
speeds likely along and adjacent to the Blue Ridge as well as
the Alleghanys. Went ahead and posting a wind advisory from
10am-8pm. A second surge of wind is likely by Friday morning,
but later shifts can fine tune that.

A northwest flow of low level moisture allows for snow showers
to fall in SE WV and the higher ridges of SW VA. Antecedent
conditions will keep accumulations on grassy surfaces so no more
than a dusting, except 2-3 inches possible in northwest
Greenbrier County.

A brief spike in temperature back into the 70s may occur
Thursday once the morning thunderstorms clear, but all
indications point to steady or falling temperatures in the
mountains with morning temperatures in the 50s/60s mountains,
falling into the upper 40s by the end of the day.

Highs Friday will be 10 to 15 degrees below normal with 40s in
the mountains, even some 30s above 4000 ft, to 50s east.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 200 AM EDT Thursday...

A rather chilly period compared to recent days as a large
vertically stacked closed low moving through New England and a
large high pushing in from the mid Mississippi valley keep
seasonably cold air across the region through the weekend.

Winds will be decreasing Friday evening, setting up fairly
ideal conditions for widespread frost across the CWA, including
the Piedmont, and a freeze in the west/mountains.

With the surface high centered over the region and low amplitude
ridging aloft expect quiet weather Saturday, but remaining on
the cool side.

Highs Saturday will be running about 10 degrees below normal with
mi/upper 50s east of the Blue Ridge, 40s to the west. Some moderation
for Saturday will boost temperatures into the lower 60s east, mid/upper
50s west.

By Sunday, the upper-low that has been parked over the southwest
U.S. will finally get caught in the southern stream and move
into the southeast U.S. From here it will take a turn to the
northeast and becoming negatively tilted. The models have been
quite consistent in advertising this system. The intensity,
configuration, and amount of energy/dynamics/and moisture
attending this system raise quite a bit of concern on several
fronts, including severe thunderstorms/tornadoes, strong winds,
and very heavy rainfall. The key for our area is whether or not
there will be a antecedent wedge or developing in-situ wedge
which would save us from the threat of widespread severe, but
perhaps not heavy rainfall. Needless to say it needs to be
watched carefully in the days ahead from several aspects.

/Confidence in Forecast Parameters/
Temperatures - Moderate to High,
Precipitation Probabilities - Moderate to High,
Winds - Moderate,
Thunderstorm Threat - Moderate to High.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 200 AM EDT Thursday...

The deep upper low will move to our northeast slowly Monday
leaving us with wrap around rainfall and colder temperatures,
possibly some snow at the higher elevations. Winds may be an
issue on Monday as well, but with the system relatively
vertically stacked, winds may not be a major issue. There is not
a tremendous amount of cold air behind this system as it is
primarily a southern stream low pressure area. The weather to
follow through midweek looks relatively benign and mostly dry at
this point with seasonal temperatures.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
As of 135 AM EDT Wednesday...

Line of showers/thunderstorms will be the main aviation issue
this morning, reaching BLF/LWB in the 07-8z time frame and
accelerating east to BCB/ROA 08-09z, reaching LYH/DAN 09-11z.
Strong wind gusts with the line expected especially in the
mountains, with models weakening the line further east, but
still a potential for gusty showers/storms exists. Mainly VFR
except a little fog early at LWB, then MVFR to possibly IFR with
convections. Confidence is moderate on cigs/vsbys with line and
winds, but high on timing.

Behind the front anticipate very gusty winds, reaching 30-45kt
at times across the mountains/Blue Ridge at ROA/BCB especially
today, then subsiding briefly tonight.

Expect VFR during the day with upslope MVFR possible at times at
BLF/LWB.

Confidence is high on winds during the day and VFR east of the
mountains, but lower on ceilings at BLF/LWB.

Extended Aviation Discussion...

Winds will be strong and gusty Friday. In general ceilings will
improve to VFR except some lingering MVFR in the mountains.

Another system may bring rain our way later Saturday with sub-
VFR ceilings, though at the moment confidence is low.

Next threat of sub-VFR will be Sunday-Monday with
showers/thunderstorms.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from 10 AM this morning to 8 PM EDT this evening
     for VAZ011>020-022>024-032>035.
NC...Wind Advisory from 10 AM this morning to 8 PM EDT this evening
     for NCZ001-002-018.
WV...None.

&&

SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...RAB
LONG TERM...MBS/RAB
AVIATION...AMS/PM/WP
Hazardous weather outlook, Apr 9, 3:24 AM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
324 AM EDT Thu Apr 9 2020

NCZ001-002-018-VAZ011>020-022>024-032>035-100730-
Ashe-Alleghany NC-Watauga-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-
324 AM EDT Thu Apr 9 2020

...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, south central Virginia, southwest Virginia and
west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong and gusty northwest winds are expected across the area
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ043>047-058-059-100730-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
324 AM EDT Thu Apr 9 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...Today and tonight.

A few thunderstorms this morning could bring strong wind gusts.
In addition, west winds are going to pick up after midday with gusts
to 30-35 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

West winds could gust up to 35 mph Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-009-010-WVZ042>044-507-508-100730-
Tazewell-Smyth-Bland-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
324 AM EDT Thu Apr 9 2020

...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

In addition, west winds could gust up to 45 mph late this morning
through this afternoon, and again late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gusty northwest winds are expected Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 9, 2:49 AM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
249 AM EDT Thu Apr 9 2020

VAZ019-020-WVZ507-090730-
Bath-Alleghany-Eastern Greenbrier-
249 AM EDT Thu Apr 9 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY...WESTERN BATH COUNTIES IN WEST CENTRAL VIRGINIA AND
SOUTHEASTERN GREENBRIER COUNTIES IN SOUTHEASTERN WEST VIRGINIA AND
THE CITY OF COVINGTON...

At 249 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Cass Scenic Railroad to near
Marlinton to Frankford. Movement was southeast at 30 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Alleghany...
Covington...
White Sulphur Springs...
Renick...
Neola...
Warm Springs...
and Jordan Mines.

LAT...LON 3806 7963 3760 8016 3762 8017 3762 8020
      3792 8049 3808 8031 3805 8026 3804 8021
      3804 8016 3806 8011 3806 7996 3810 7993
      3813 7995 3815 7992 3818 7992 3819 7990
TIME...MOT...LOC 0649Z 293DEG 27KT 3849 7991 3816 8006 3794 8038

RAB
Special weather statement, Apr 9, 2:56 AM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
256 AM EDT Thu Apr 9 2020

VAZ007-009>012-018-WVZ042-044-090730-
Tazewell-Giles-Bland-Wythe-Smyth-Craig-Mercer-Monroe-
256 AM EDT Thu Apr 9 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
GILES...SOUTHWESTERN CRAIG...NORTHERN SMYTH...SOUTHERN TAZEWELL...
BLAND...NORTHWESTERN WYTHE...SOUTHEASTERN MERCER AND SOUTHERN MONROE
COUNTIES...

At 255 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Princeton to 6 miles west of Gate
City. Movement was east at 10 mph.

Winds in excess of 40 mph are possible with these storms. The
stronger cells will also produce 1/4 to 1/2 inch diameter hail and
frequent lightning.

Locations impacted include...
Bland...
Bluefield...
Tazewell...
Pearisburg...
Saltville...
Narrows...
and Chilhowie.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3696 8178 3701 8180 3753 8049 3739 8014
      3734 8026 3737 8033 3727 8051 3718 8080
      3711 8093 3708 8092 3679 8170 3693 8183
TIME...MOT...LOC 0655Z 274DEG 10KT 3733 8112 3662 8269

RAB
Local storm report, Apr 9, 3:00 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 AM EDT THU APR 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 AM     HAIL             PRINCETON               37.37N 81.10W
04/09/2020  E0.88 INCH       MERCER             WV   BROADCAST MEDIA

&&

WP
Special weather statement, Apr 9, 3:03 AM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
303 AM EDT Thu Apr 9 2020

NCZ001-018-090745-
Ashe-Watauga-
303 AM EDT Thu Apr 9 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
WATAUGA AND ASHE COUNTIES...

At 303 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Flatwood to Elk Park. Movement was east
at 25 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Boone...
Jefferson...
West Jefferson...
Blowing Rock...
Beech Mountain...
Lansing...
and Foscoe.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3629 8192 3636 8180 3634 8171 3641 8174
      3650 8170 3657 8163 3656 8135 3648 8132
      3644 8127 3637 8125 3636 8136 3629 8137
      3629 8141 3625 8147 3619 8146 3612 8154
      3611 8181 3616 8183 3621 8191 3626 8189
TIME...MOT...LOC 0703Z 262DEG 22KT 3653 8162 3616 8200

RAB
Special weather statement, Apr 9, 3:48 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
348 AM EDT Thu Apr 9 2020

NCZ001>003-019-VAZ012>018-022-023-032-035-090845-
Surry-Wilkes-Alleghany-Ashe-Botetourt-Grayson-Pulaski-Patrick-Wythe-
Floyd-Amherst-Carroll-Montgomery-Craig-Roanoke-
348 AM EDT Thu Apr 9 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ASHE...ALLEGHANY...SURRY AND NORTHERN WILKES COUNTIES IN
NORTHWESTERN NORTH CAROLINA...PULASKI...CRAIG... FLOYD AND CARROLL
COUNTIES IN SOUTHWESTERN VIRGINIA...BOTETOURT AND ROANOKE COUNTIES
IN WEST CENTRAL VIRGINIA... WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...
AMHERST COUNTY IN CENTRAL VIRGINIA...EASTERN
GRAYSON...PATRICK AND MONTGOMERY COUNTIES IN SOUTHWESTERN
VIRGINIA...THE CITY OF SALEM...THE CITY OF RADFORD...THE CITY OF
ROANOKE AND THE CITY OF GALAX...

At 343 AM EDT, radar indicated strong thunderstorms were located
along a line extending from New Castle to Independence to Boone.
Movement was east at 75 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Roanoke...
Blacksburg...
Salem...
Christiansburg...
Radford...
Mount Airy...
and Vinton.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3627 8157 3631 8160 3754 8014 3762 7962
      3754 7949 3767 7934 3770 7913 3752 7934
      3758 7938 3740 7981 3739 7981 3723 7984
      3714 7996 3715 8011 3703 8010 3687 8023
      3685 8010 3628 8073 3624 8087 3615 8088
TIME...MOT...LOC 0743Z 261DEG 67KT 3751 8009 3635 8148

RAB
Special weather statement, Apr 9, 4:21 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
421 AM EDT Thu Apr 9 2020

NCZ002>004-019-020-VAZ016-017-022-032>035-043-090915-
Surry-Wilkes-Alleghany-Stokes-Yadkin-Patrick-Floyd-Amherst-Carroll-
Henry-Franklin-Roanoke-Bedford-
421 AM EDT Thu Apr 9 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...YADKIN...ALLEGHANY...
SURRY AND NORTHERN WILKES COUNTIES IN NORTHWESTERN NORTH CAROLINA...
FLOYD AND CARROLL COUNTIES IN SOUTHWESTERN VIRGINIA...HENRY COUNTY IN
SOUTH CENTRAL VIRGINIA...ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
AMHERST COUNTY IN CENTRAL VIRGINIA...BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
PATRICK COUNTY IN SOUTHWESTERN VIRGINIA AND FRANKLIN COUNTIES IN WEST
CENTRAL VIRGINIA including THE CITY OF MARTINSVILLE...

At 419 AM EDT, radar indicated thunderstorms were located
along a line extending from near Wintergreen to Big Island to near
Thaxton to Meadows Of Dan to Maple Springs. Movement was east at 65
mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Martinsville...
Mount Airy...
Bedford...
Rocky Mount...
North Wilkesboro...
Elkin...
and Wilkesboro.

LAT...LON 3614 8151 3671 8047 3735 7974 3779 7909
      3770 7899 3754 7887 3739 7906 3747 7920
      3745 7927 3739 7923 3706 7949 3702 7946
      3704 7960 3654 7971 3654 8003 3626 8004
      3626 8045 3614 8044 3606 8051 3605 8050
TIME...MOT...LOC 0819Z 278DEG 56KT 3784 7897 3752 7938 3735 7969 3671
8042 3618 8140

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 1:47 AM EDTWind AdvisoryRNKAlleghany, Amherst, Bath, Bedford, Botetourt, Carroll and 18 more18 hr
Apr 9, 2:14 AM EDTSpecial Weather StatementRNKGiles31 min
Apr 9, 2:32 AM EDTSpecial Weather StatementRNKGrayson43 min
Apr 9, 2:47 AM EDTSevere Thunderstorm WarningRNKGiles43 min
Apr 9, 2:49 AM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington41 min
Apr 9, 2:56 AM EDTSpecial Weather StatementRNKBland, Giles34 min
Apr 9, 3:08 AM EDTSevere Thunderstorm WarningRNKBath, Rockbridge52 min
Apr 9, 3:34 AM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig41 min
Apr 9, 3:48 AM EDTSpecial Weather StatementRNKBotetourt, Carroll, Floyd, Montgomery, Roanoke, City of Galax and 3 more57 min
Apr 9, 4:21 AM EDTSpecial Weather StatementRNKAmherst, Bedford, Franklin, Henry, Patrick, City of Martinsville54 min
Apr 9, 4:56 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 2 more64 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.